Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 146, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 20, 2007, 3:20 PM CST for Okaloosa County, Santa Rosa County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2007, 3:20 PM CST (21:20 UTC)
- Expired
- Dec 20, 2007, 4:15 PM CST
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 62 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 11:50 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 202121
SVRMOB
FLC091-113-202215-
/O.NEW.KMOB.SV.W.0146.071220T2120Z-071220T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CST THU DEC 20 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKALOOSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITIES OF...FORT WALTON BEACH...DESTIN...
CRESTVIEW...
EASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF NAVARRE...
* UNTIL 415 PM CST
* AT 318 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF GOOD HOPE TO GALLIVER TO NAVARRE...AND
MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NAVARRE AND GALLIVER BY 325 PM CST...
HOLT...CANNON TOWN AND BAKER BY 330 PM CST...
MILLIGAN BY 335 PM CST...
CRESTVIEW...GOOD HOPE...ESCAMBIA FARMS AND BLACKMAN BY 340 PM
CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON FOR SOUTH
CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3098 8636 3057 8637 3045 8643 3046 8647
3045 8650 3043 8644 3037 8647 3039 8661
3037 8672 3040 8694 3074 8686 3100 8689
TIME...MOT...LOC 2120Z 270DEG 23KT 3097 8679 3074 8674
3045 8691
$$1 follow-up statement
000
WWUS54 KMOB 202144
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
343 PM CST THU DEC 20 2007
FLC113-202153-
/O.CAN.KMOB.SV.W.0146.000000T0000Z-071220T2215Z/
SANTA ROSA FL-
343 PM CST THU DEC 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN SANTA
ROSA COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3097 8636 3052 8637 3046 8643 3045 8650
3043 8645 3037 8646 3039 8675 3071 8671
3099 8678 3100 8660
TIME...MOT...LOC 2143Z 270DEG 23KT 3096 8672 3071 8660
3044 8663
$$
FLC091-202215-
/O.CON.KMOB.SV.W.0146.000000T0000Z-071220T2215Z/
OKALOOSA FL-
343 PM CST THU DEC 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR OKALOOSA COUNTY...
AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF CRESTVIEW TO CRESTVIEW TO FORT
WALTON BEACH...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FORT WALTON BEACH...CRESTVIEW AND BLACKMAN BY 350 PM CST...
GOOD HOPE...PEADEN...ESCAMBIA FARMS AND EGLIN AFB BY 355 PM CST...
VALPARAISO...POSTIL AND DESTIN BY 400 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3097 8636 3052 8637 3046 8643 3045 8650
3043 8645 3037 8646 3039 8675 3071 8671
3099 8678 3100 8660
TIME...MOT...LOC 2143Z 270DEG 23KT 3096 8672 3071 8660
3044 8663
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 2:26 PM CST, 54 minutes earlier.
Area forecast discussion, Dec 20, 2:26 PM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CST THU DEC 20 2007
.UPDATE...FORECASTERS HAVE TRIMMED BACK THE NORTHWEST COUNTIES OF
WEATHER WATCH BOX 742 TORNADO. WE CONTINUE TO ANTICIPATE A SURFACE
LOW TO FORM OVER THE MOUTH OF THE MISSISSIPPI...TRACKING EASTWARD
NEAR THE WESTERN FLORIDA COAST TONIGHT. THE SEVERE WEATHER THREAT
REMAINS OVER PORTIONS OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.
IN ADDITION TO A LINE OF THUNDERSTORMS SINKING SOUTHEAST INTO THE
WESTERN FLORIDA PANHANDLE...LATEST DOPPLER WEATHER RADAR TRENDS SHOW
ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE ALABAMA COASTAL WATERS.
THESE STORMS WERE TRACKING NORTHEAST AND LOOK TO ALSO IMPACT THE
WESTERN FLORIDA PANHANDLE AND COASTAL SOUTHWEST ALABAMA. THESE STORMS
HAVE HAD A HISTORY OF ROTATION.
STORMS HAVE HAD A HISTORY OF WIND DAMAGE AND HAIL. INTERESTS OVER
THE GULF COAST SHOULD STAY ABREAST OF THE LATEST WEATHER INFORMATION
AND BE PREPARED TO TAKE QUICK ACTION IN THE CASE WARNINGS ARE ISSUED
FOR YOUR AREA. TUNE IN TO NOAA WEATHER RADIO...THE INTERNET AT
WWW.SRH.NOAA.GOV/MOB AND LOCAL MEDIA OUTLETS REGARDING SEVERE WEATHER
THROUGH THE REMAINDER OF THE AFTERNOON. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 68 52 73 51 / 100 40 00 00
PENSACOLA 68 54 71 52 / 100 70 00 00
DESTIN 67 57 71 57 / 100 80 00 00
EVERGREEN 65 48 71 44 / 100 60 00 00
WAYNESBORO 65 46 73 45 / 100 20 00 00
CAMDEN 62 48 70 45 / 100 40 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...AND COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS
OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 8 PM THURSDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
&&Hazardous weather outlook, Dec 20, 3:01 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION TIME... NATIONAL WEATHER SERVICE MOBILE AL 301 PM CST THU DEC 20 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-222100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 301 PM CST THU DEC 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON. ...THERE IS A SLIGHT RISK OF SEVERE STORMS FOR THE REMAINDER OF THIS AFTERNOON AND EVENING OVER COASTAL ALABAMA AND THE EXTREME NORTHWESTERN FLORIDA PANHANDLE... A WARM FRONT WILL MEANDER OVER THE NORTH CENTRAL GULF COAST REGION THIS EVENING. MEANWHILE...A POWERFUL UPPER AIR SYSTEM WILL AID THE DEVELOPMENT OF A FAST MOVING COLD FRONT THAT WILL DISPLACE THE CURRENT UNSTABLE AIR FLOWING OVER OUR REGION THIS AFTERNOON. OFFSHORE WIND FLOW WILL DEVELOP AFTER MIDNIGHT AND PATCHY DENSE FOG MAY DEVELOP. THE MAIN SECTOR OF THE MOST UNSTABLE AIR WILL REMAIN CONFINED TO MAINLY COASTAL SECTIONS ON ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATER THIS EVENING. THE MAIN THREAT WILL BE ISOLATED TORNADOES... POTENTIALLY DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. AS SURFACE LOW PRESSURE DEVELOPS THE WINDS WILL BECOME NORTHWESTERLY AND THE SEVERE WEATHER THREAT WILL END FROM WEST TO EAST THIS EVENING. THIS WEATHER SYSTEM HAS HAD A HISTORY OF PRODUCING DAMAGING THUNDERSTORM WINDS SO STAY UP TO DATE WITH THE LATEST DEVELOPMENTS. ANOTHER TWO INCHES OF RAIN COULD FALL THROUGH 9 PM THIS EVENING EAST OF I-65...BUT MORE LIKELY...SOUTHEASTWARD TOWARDS THE COAST (I.E., THE I-10 CORRIDOR). AN INCH OF RAIN IN ONE HOUR OVER THE MOBILE NAD PENSACOLA METRO AREAS CAN CAUSE SERIOUS URBAN FLOODING THAT QUICKLY INUNDATE LOW LYING AREAS AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER CROSSES OVER THE ROAD. OVER THE MARINE AREA...SOUTHEAST WINDS WILL BECOME NORTHWESTERLY AFTER HAVING ALREADY INCREASED INTO THE LOWER 20 KT RANGE WITH GUSTS TO 30 KNOTS. STRONG STORMS MOVING OVER THE MARINE AREA WILL CONTINUE THROUGH MID EVENING. THE STRONGEST OF STORMS MAY PRODUCE ISOLATED TORNADOES OVER WATER...AND SUDDEN SQUALLS TO 60 KNOTS. WAVES WILL REMAIN IN THE 5 TO 7 FEET RANGE BRINGING ABOUT HAZARDOUS CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY WILL BE DRY...HOWEVER CLOUDS AND PRECIPITATION WILL RE-ENTER THE PICTURE ON SATURDAY WITH YET ANOTHER FRONTAL PASSAGE ON SUNDAY. AT THIS TIME...A SMALL CHANCE OF SEVERE THUNDERSTORMS EXISTS ON SATURDAY...CLOSE TO THE COAST. A THIRD COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER THIS MORNING THROUGH THIS EVENING.
In the hours before
Local storm report, Dec 20, 12:14 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1214 PM CST THU DEC 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG STATE LINE 31.44N 88.47W
12/20/2007 WAYNE MS PUBLIC
BETWEEN 1110 TO 1115 AM TREES DOWN IN STATE LINE.
&&
CACERESLocal storm report, Dec 20, 12:22 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1222 PM CST THU DEC 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG AVERA 31.30N 88.74W
12/20/2007 GREENE MS PUBLIC
TREES DOWN IN AVERA.
&&
CACERESSpecial weather statement, Dec 20, 12:35 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1235 PM CST THU DEC 20 2007 ALZ052-061>063-MSZ079-201915- UPPER BALDWIN-LOWER MOBILE-UPPER MOBILE-WASHINGTON-GEORGE- 1235 PM CST THU DEC 20 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON... GEORGE...BALDWIN AND MOBILE COUNTIES... AT 1233 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 4 MILES SOUTHWEST OF FAIRFORD TO 9 MILES WEST OF MOVELLA...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... CALVERT...MALCOLM...WILMER...TURNERVILLE...TURNERVILLE...LOTT AND COLEMAN DAIRY RO...SALCO AND LOTT AND COLEMAN DAIRY RO THROUGH 115 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
Local storm report, Dec 20, 12:36 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1236 PM CST THU DEC 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 3 W CHATOM 31.46N 88.31W
12/20/2007 WASHINGTON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
CACERESLocal storm report, Dec 20, 2:09 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CST THU DEC 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 2 W PETERMAN 31.58N 87.29W
12/20/2007 MONROE AL EMERGENCY MNGR
PENNY SIZE HAIL NEAR PETERMAN.
&&
CACERESLocal storm report, Dec 20, 2:14 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CST THU DEC 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 2 W PETERMAN 31.58N 87.29W
12/20/2007 E0.75 INCH MONROE AL EMERGENCY MNGR
PENNY SIZE HAIL NEAR PETERMAN.
&&
CACERESThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 12:45 PM CST | Special Marine Warning | MOB | 90 min | |
| Dec 20, 1:35 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 55 min |
| Dec 20, 2:12 PM CST | Special Marine Warning | MOB | 2 hr | |
| Dec 20, 2:29 PM CST | Severe Thunderstorm Warning | MOB | Santa Rosa | 46 min |
| Dec 20, 2:40 PM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 35 min |
| Dec 20, 4:07 PM CST | Special Marine Warning | MOB | 83 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.